Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 413, NWS Little Rock, AR

August 3, 2003Newton County, Searcy County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 3, 2003, 8:53 AM CDT for Newton County, Searcy County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2003, 8:53 AM CDT (13:53 UTC)
Expired
Aug 3, 2003, 9:40 AM CDT
In force
47 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Newton County, AR, Searcy County, AR

The radar

The Little Rock radar (KLZK), 136 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2003-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2003-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1065 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:37 AM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Aug 3, 3:37 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
337 AM CDT SUN AUG 3 2003

FORECAST CONCERNS: TIMING AND EXTENT OF RAIN CHANCES AND EFFECTS ON
TEMPS.

RATHER BENIGN WX ACRS THE FA EARLY THIS MRNG WITH JUST SOME ISOLD
SHOWERS DVLPG ATTM. ADDITIONAL CONVECTION HAS BEEN DVLPG THE LAST
FEW HRS OVR ERN OK AND IF TRENDS CONT...SOME OF THIS ACTIVITY COULD
AFFECT MY WRN ZNS LATER THIS MRNG. CURRENTLY HAVE HIGHEST POPS TODAY
IN THE W...WITH LESSER CHCS FURTHER EWD.

MODELS RMN CONSISTENT WITH KEEPING A NWLY FLOW ALOFT ACRS THE
MID-SOUTH IN THE SHORT TERM. A SERIES OF SHRTWVS WL CONT TO DROP
SEWD ACRS THE FA RESULTING IN CONTD CHCS OF SHRA/TSRA. PLAN TO KEEP
POPS IN THE CHC CAT THRU MON OVER THE FA AS TIMING OF UPPER ENERGY
AND POP PLACEMENT ALWAYS A PROBLEM IN THIS PATTERN. TRENDED TOWARD
THE ETA SOLUTION FOR THIS FCST AS GFS APPEARS TO BE SUFFERING FROM
SOME CONVECTIVE FEEDBACK ISSUES.

IN THE EXTENDED...LATEST GFS RUN STILL INDCG A CDFNT WORKING ACRS AR
ON WED. CURRENT FCST HAS A GOOD HANDLE ON THIS. ALL THE LONGER RANGE
GUIDANCE STILL SHOWING WRN U.S. UPPER RDG BUILDING EWD LATER IN THE
WEEK. THIS WILL RESULT IN WARMER TEMPS AND LTL IF ANY RAIN CHCS. NO
SIG CHANGES MADE TO THE GRIDS.  ..44..

.LZK...NONE.
Hazardous weather outlook, Aug 3, 5:00 AM CDT, 3 hours 53 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN AUG 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO WESTERN AND
PORTIONS OF CENTRAL ARKANSAS LATER THIS MORNING. ALSO...SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY OVER CENTRAL AND
SOUTHERN ARKANSAS THIS AFTERNOON. SOME THUNDERSTORMS THAT DEVELOP
TODAY WILL BE CAPABLE OF REACHING SEVERE LIMITS. THE PRIMARY THREAT
WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP TODAY WILL BE LARGE HAIL
AND DAMAGING WINDS. AT THIS TIME...IT APPEARS THE TORNADO THREAT
WILL BE MINIMAL.

ATMOSPHERIC MOISTURE IS ABUNDANT THIS MORNING...AND WINDS ARE NOT
VERY STRONG. THUS...BRIEF HEAVY RAINFALL WILL ALSO BE A CONCERN WITH
ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN UPPER LEVEL IMPULSE WILL AFFECT ARKANSAS LATE MONDAY INTO
TUESDAY. THIS WILL BRING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE ALSO A POSSIBILITY ON
WEDNESDAY...AS A COLD FRONT MAKES ITS WAY ACROSS THE NATURAL STATE.
SEVERE THUNDERSTORMS DURING THESE PERIODS ARE A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:02 AM CDTSevere Thunderstorm WarningLZKNewton48 min
Aug 3, 8:47 AM CDTSevere Thunderstorm WarningLZKSaline48 min
Aug 3, 8:59 AM CDTSevere Thunderstorm WarningLZKNewton, Searcy41 min
Aug 3, 9:25 AM CDTSevere Thunderstorm WarningLZKVan Buren50 min
Aug 3, 9:45 AM CDTSevere Thunderstorm WarningLZKStone45 min
Aug 3, 10:09 AM CDTSevere Thunderstorm WarningLZKCleburne46 min
Aug 3, 10:54 AM CDTSevere Thunderstorm WarningLZKIndependence36 min
Aug 3, 11:32 AM CDTSevere Thunderstorm WarningLZKIndependence, Jackson53 min
Aug 3, 6:51 PM CDTSevere Thunderstorm WarningLZKFulton39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.